Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 1995, 6:30 PM EDT for Orange County, Florida. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Apr 6, 1995, 6:30 PM EDT (22:30 UTC)
- Expired
- Apr 6, 1995, 7:10 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 062231 RRA SVRMLB FLC095-062330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 630 PM EDT THU APR 6 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...ORANGE COUNTY AT 630 PM A SEVERE THUNDERSTORM WAS INDICATED ON RADAR 2 MILES WEST OF DOWNTOWN ORLANDO. THE THUNDERSTORM WAS MOVING EAST AT 15 MPH. THIS STORM WILL PRODUCE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 6, 3:00 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EDT THU APR 6 1995 STRONG TRW MOVING QUICKLY EWD OVER SRN ZONE COASTAL WATERS ATTM. APPEARS THREAT OF SEVERE WX HAS DIMINISHED OVER SRN FA ZONES AND PER COORD WITH MIA AND SELS WILL REMOVE WATCH MENTION FOR AREA 3 NEXT UPDATE. FRONTAL BOUNDARY DRIFTING SWD INTO SC FL AND SFC LOW OVER THE ATLANTIC NOW APPEARS TO BE DOMINANT. UPPER LOW LIFTS NEWD OF AREA BY FRI MORN AND SFC BNDRY WILL DRIFT SWD AND WEAKEN. CLOUDS SHOULD BEGIN TO DECREASE FRI IN WAKE OF TROF AND AS RIDGE BUILDS ACROSS AREA FROM ATLANTIC SEABOARD WINDS WILL BECOME NELY IN LATER PERIODS. WILL KEEP A LOW POP FOR RW TONIGHT AND LEAVE POPS OUT REST OF PERIOD. MODELS IN DECENT AGREEMENT AND WILL GENERALLY ACCEPT. @1...VOLUSIA LAKE ORANGE OSCEOLA SEMINOLE @2...BREVARD INDIAN RIVER @3...MARTIN ST LUCIE OKEECHOBEE MCO 63/77/62/80 21-- DAB 62/75/61/77 21-- MLB 64/75/63/79 31-- GLITTO
In the hours before
Special weather statement, Apr 6, 4:03 PM EDT, 2 hours 27 minutes before
FLZ058-059-064-501-062105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT THU APR 6 1995 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH WHICH WAS IN EFFECT FOR MARTIN...SAINT LUCIE AND OKEECHOBEE COUNTIES HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING...THE THREAT OF SEVERE WEATHER AND TORNADOES HAS ENDED.
Special weather statement, Apr 6, 4:05 PM EDT, 2 hours 25 minutes before
FLZ058-059-064-501-062105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT THU APR 6 1995 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH WHICH WAS IN EFFECT FOR MARTIN...SAINT LUCIE AND OKEECHOBEE COUNTIES HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING...THE THREAT OF SEVERE WEATHER AND TORNADOES HAS ENDED.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:39 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 51 min |
| Apr 5, 11:59 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Apr 6, 1:21 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 54 min |
| Apr 6, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.